MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB LS10; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB LS10; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number VLLS10GEN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: lf1937, jaw lap lf1937 ligasure maryland 37cm (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, day one of post operative sleeve gastrectomy, the consultant trailed lf1937 on the first patient and the patient's hemoglobin (hb) levels dropped from 149 to 115.Patient needed a reoperation to figure out where the bleed was coming from (hence the delay in reporting as surgeon were not aware of the reason for post op bleed).Patient had lost three liters of blood in abdomen which was a omentus venous slow bleed from short gastrics near the spleen.Otherwise, staple lines and port sites were normal.Post op reoperation did not take place immediately, as such surgeon needed to await confirmation from the healthcare professional as this could have been caused by anything.No blood transfusion performed.Reoperation was carried the following day and the insurgent seal took over two hours to find that the bleed came from a branch from short gastric which was the device was the only instrument used around the bleeding site during the initial procedure.The surgeon noted that during the procedure, the device worked as it should and the surgeon did not experience any incomplete seal notifications etc, normal tones observed such activation tones heard, no re-grasp, end tones observed.Patient did not receive chemo therapy.

Brand Name
VALLEYLAB LS10
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19997525
Report Number3006451981-2024-00114
Device Sequence Number7258081
Product Code GEI
UDI-Device Identifier10884521512801
UDI-Public10884521512801
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLLS10GEN
Device Catalogue NumberVLLS10GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/15/2024
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown